Article Text

PDF

Ischaemic neuropathy of the lumbosacral plexus following intragluteal injection.
  1. M Stöhr,
  2. J Dichgans,
  3. Dörstelmann

    Abstract

    A lesion of the lumbo sacral plexus may result from an inadvertent intra-arterial injection of vasotoxic drugs into one of the gluteal arteries. Symptoms and follow-up of three cases are reported. The neuropathy is attributed to a toxic endarteritis with retrograde propagation of spasm and thrombosis. Swelling an bluish discoloration of the buttocks ("embolia cutis medicamentosa") as well as an impaired circulation in the homolateral leg are associated with the neurological syndrome in fully developed cases and makes possible a correct diagnosis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.